Alert archive / Wisconsin / River Flood Watches in 2017

River Flood Watch 2, NWS Milwaukee, WI

March 30, 2017Kenosha County, Wisconsin; Lake County, Illinois

NWS Milwaukee, WI issued this river flood watch at Mar 30, 2017, 4:34 AM CDT for Kenosha County, Wisconsin; Lake County, Illinois. It took effect at Mar 31, 2017, 5:30 PM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 4:34 AM CDT (09:34 UTC)
In effect from
Mar 31, 2017, 5:30 PM CDT
Expired
Apr 4, 2017, 7:00 PM CDT
In force
4 days
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Lake County, IL, Kenosha County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River near New Munster (NMSW3).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

765 
WGUS63 KMKX 300934
FFAMKX

Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 AM CDT THU MAR 30 2017

...The National Weather Service in Sullivan has issued a Flood Watch 
for the following rivers in Wisconsin...Illinois

  Fox River Near New Munster affecting Kenosha and Lake Counties

&& 

ILZ006-WIZ072-302134-
/O.NEW.KMKX.FL.A.0002.170331T2230Z-170405T0000Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
434 AM CDT THU MAR 30 2017

The National Weather Service in Milwaukee/sullivan has issued a
* Flood Watch for
  The Fox River Near New Munster
* from Friday afternoon to Tuesday evening.
* At  4:00 AM Thursday the stage was 8.5 feet.
* Minor flooding is possible.
* Flood stage is 11.0 feet.
* Forecast...Flood stage may be reached by tomorrow afternoon.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
New Munster     11.0  10.0   8.46 04 AM 03/30   9.2 11.1 11.7 11.6

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster      8.97  10 PM 03/27   -0.17      11.80 07 AM 04/02

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.

New Munster: 7 am-1 pm  Thu Mar 30  0.60
New Munster: 1 pm-7 pm  Thu Mar 30  0.40
New Munster: 7 pm-1 am  Thu Mar 30  0.14
New Munster: 1 am-7 am  Fri Mar 31  0.10
New Munster: 7 am-1 pm  Fri Mar 31  0.00
New Munster: 1 pm-7 pm  Fri Mar 31  0.00
New Munster: 7 pm-1 am  Fri Mar 31  0.00
New Munster: 1 am-7 am  Sat Apr 01  0.00
2 follow-up statements
883 
WGUS63 KMKX 302114
FFAMKX

Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 PM CDT THU MAR 30 2017

...The Flood Watch continues for the following rivers in Wisconsin...
Illinois
  Fox River Near New Munster affecting Kenosha and Lake Counties


&& 

ILZ006-WIZ072-310914-
/O.CON.KMKX.FL.A.0002.170401T0000Z-170405T0000Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
414 PM CDT THU MAR 30 2017

The Flood Watch continues for
  The Fox River Near New Munster
* from Friday evening to Tuesday evening.
* At  3:00 PM Thursday the stage was 8.9 feet.
* Minor flooding is possible.
* Flood stage is 11.0 feet.
* Forecast...Flood stage may be reached by tomorrow evening.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

&& 

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 7 pm...
Location       stage  stage    stage/time       Thu  Fri  Sat  Sun
New Munster     11.0  10.0   8.94 03 PM 03/30   9.4 11.0 11.4 11.1

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster      8.97  10 PM 03/27    0.43      11.50 01 PM 04/01

Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through March and for 24
hours into the future from April through August.

New Munster: 7 am-1 pm  Thu Mar 30  0.57
New Munster: 1 pm-7 pm  Thu Mar 30  0.34
New Munster: 7 pm-1 am  Thu Mar 30  0.11
New Munster: 1 am-7 am  Fri Mar 31  0.02
New Munster: 7 am-1 pm  Fri Mar 31  0.00
New Munster: 1 pm-7 pm  Fri Mar 31  0.00
New Munster: 7 pm-1 am  Fri Mar 31  0.00
New Munster: 1 am-7 am  Sat Apr 01  0.00
508 
WGUS63 KMKX 310249
FFAMKX

Urgent-Immediate Broadcast Requested
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT THU MAR 30 2017

...The Flood Watch is cancelled for the following rivers in 
Wisconsin...Illinois...
 
  Fox River Near New Munster affecting Kenosha and Lake Counties
 

&& 

ILZ006-WIZ072-310319-
/O.CAN.KMKX.FL.A.0002.170331T1424Z-170331T0245Z/
/NMSW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
949 PM CDT THU MAR 30 2017

The Flood Watch is cancelled for
  The Fox River Near New Munster
* At  9:00 PM Thursday the stage was 9.6 feet.
* Forecast...The river is forecast to reach a maximum stage of 11.9 
  feet by Saturday morning.

&&
 
LAT...LON 4262 8832 4262 8814 4252 8813 4245 8811
      4245 8827 4255 8825

$$

&&

River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted 
future 24 hour basin-average precipitation.
 
(stages in ft.)        Bank-      Latest         Forecast stages
-               Flood  full      observed        ...for 6 pm...
Location       stage  stage    stage/time       Fri  Sat  Sun  Mon
New Munster     11.0  10.0   9.63 09 PM 03/30  11.6 11.9 11.5 11.0

-                   Highest      24 hour change
-                   observed     in river stage
-                   stage in      (ft.) up to      Highest stage
-                   the last    latest observed     forecast in
-                   7 days          stage           next 7 days
New Munster      9.51  08 PM 03/30    1.06      11.90 07 AM 04/01

Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through March and for 24 hours into the future from
April through August.

New Munster: 7 pm-1 am  Thu Mar 30  0.11
New Munster: midn-6 am  Fri Mar 31  0.02
New Munster: 7 am-1 pm  Fri Mar 31  0.00
New Munster: 1 pm-7 pm  Fri Mar 31  0.00
New Munster: 7 pm-1 am  Fri Mar 31  0.00
New Munster: 1 am-7 am  Sat Apr 01  0.00
New Munster: 7 am-1 pm  Sat Apr 01  0.00
New Munster: 1 pm-7 pm  Sat Apr 01  0.00

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Mar 30, 3:30 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 30, 3:30 AM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
330 AM CDT Thu Mar 30 2017

.SHORT TERM...

Today and tonight...forecast confidence is high:

Low pressure will slowly move by to the south today and tonight,
bringing continued rain to southern Wisconsin. The current slug of
rain should wind down by mid morning, with less rain rain late
morning into early afternoon. Could see a little snow mix in across
the north early this morning, but most places will stay rain only.
Kept a slight chance of thunder in the southeast this morning per
upstream conditions and model instability.

Models then show another round of steady rain moving in mid to late
afternoon, with the highest amounts occurring in the eastern
forecast area. Rain chances will then hang on during the evening and
overnight hours, though amounts will be less than during the day.

Stuck fairly close to a blend of model 2 meter temps for today and
tonight given the clouds and widespread precip. Highs will be on the
order of 10 degrees below normal today, which will feel even cooler
when you factor in the rain and breezy east winds.

.LONG TERM...

FRIDAY... Foorecast confidence is medium.

The air will be gradually drying out from top to bottom on Friday,
so clouds are expected to linger through the day, and there
should be some light drizzle at least in the morning hours. Winds
will continue to be brisk out of the north-northeast, so high
temperatures in southeast WI will only be in the lower 40s. Inland
temps will be in the upper 40s.

SATURDAY... Forecast confidence is high.

Drier air with high pressure building into the region on Saturday
will help to scour out the clouds for a short perio of time. Light
winds and some sunshine will allow highs to return to the 50s
inland from the lake.

SUNDAY THROUGH TUESDAY... Forecast confidence is medium.

Another upper low will track from the southern Plains through the
mid to lower Mississippi River Valley over the weekend. This upper
trough is expected to phase with a northern stream upper trough
tracking across southern Canada. Southern WI has a decent chance for
light rain Sunday into Sunday night, and perhaps Monday morning.

TUESDAY NIGHT THROUGH THURSDAY... Forecast confidence is medium.

yet another upper low is expected to cross the mountains early next
week. Precip with this proposed compact low could spread into
soutehrn WI as early as Tue night. Its slow movement could bring a
decent amount of rain to our area through Thursday night. This
system looks like all rain for southern WI at this time, but if it
shifts south, we will have a chance at snow.

&&

.AVIATION(06Z TAFS)...

Not much change to the TAF forecast. Look for CIGS to gradually
lower to MVFR through late tonight, then to IFR conditions after 12z
this morning continuing through the remainder of the TAF period. A
windy and wet day is expected today. Winds will be easterly at 15 to
20 knots with gusts to 30 knots. Widespread rain will diminish this
afternoon into the evening, though a chance for light rain will
linger overnight into Friday morning.

&&

.MARINE...

Gusty winds and higher waves are likely into Friday night as low
pressure moves through the region. See no reason to change the
timing of the current Small Craft Advisory.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 4 AM CDT Saturday for LMZ643>646.

&&

Today/Tonight and Aviation/Marine...DDV
Friday through Wednesday...Cronce
Hazardous weather outlook, Mar 30, 3:35 AM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
335 AM CDT Thu Mar 30 2017

WIZ046-047-051-052-056>060-062>072-310845-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
335 AM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms over southeast
Wisconsin through mid morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-310845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
335 AM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A small craft advisory is in effect for brisk easterly winds and
high waves.

There is a slight chance of thunderstorms south of North Point
Lighthouse through mid morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Brisk east to northeast winds will cause high waves through
Friday night. A Small Craft Advisory is in effect.

Cronce

www.weather.gov/mkx

Nearby

River Flood Watches in Wisconsin, 2017River Flood Watches in Illinois, 2017Every river flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.